Alert archive / Georgia / Flood Watches in 2022
Flood Watch 2, NWS Atlanta, GA
NWS Atlanta, GA issued this flood watch at Feb 2, 2022, 4:01 AM EST for 50 counties in Georgia. It took effect at Feb 3, 2022, 7:00 AM EST. It was in force for 30 hr.
The area
The counties it named.
The facts
- Issued
- Feb 2, 2022, 4:01 AM EST (09:01 UTC)
- In effect from
- Feb 3, 2022, 7:00 AM EST
- Expired
- Feb 4, 2022, 12:42 PM EST
- In force
- 30 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 50 counties
Banks County, GA, Barrow County, GA, Bartow County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattooga County, GA, Cherokee County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Gordon County, GA, Gwinnett County, GA, Hall County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Jackson County, GA, Lamar County, GA, Lumpkin County, GA, Meriwether County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Paulding County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Rockdale County, GA, Spalding County, GA, Talbot County, GA, Towns County, GA, Troup County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, White County, GA, Whitfield County, GA
The radar
The Atlanta radar (KFFC), 63 km from the middle of the area, began a volume at 09:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 9.0 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2367 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 63 m²/s²
- 0-3 km storm-relative helicity
- 290 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
733
WGUS62 KFFC 020901
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
401 AM EST Wed Feb 2 2022
GAZ001>009-011>016-019>024-021715-
/O.NEW.KFFC.FA.A.0002.220203T1200Z-220204T1200Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-
Including the cities of , Dahlonega, Gainesville, Calhoun, Rome,
Cleveland, and Cartersville
401 AM EST Wed Feb 2 2022
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
MORNING...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of north central Georgia, northeast Georgia and
northwest Georgia, including the following counties, in north
central Georgia, Cherokee, Dawson, Fannin, Forsyth, Gilmer, Hall,
Lumpkin, Pickens and Union. In northeast Georgia, Banks, Towns and
White. In northwest Georgia, Bartow, Catoosa, Chattooga, Dade,
Floyd, Gordon, Murray, Walker and Whitfield.
* WHEN...From Thursday morning through Friday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia Thursday into Friday morning. Rainfall totals of one
to two inches with locally higher amounts are expected on
near saturated grounds. Localized flash flooding and quick
rises on creeks and streams will be possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$7 follow-up statements
088
WGUS62 KFFC 021645
FFAFFC
Flood Watch
National Weather Service Peachtree City GA
1145 AM EST Wed Feb 2 2022
GAZ001>009-011>016-019>024-031000-
/O.CON.KFFC.FA.A.0002.220203T1200Z-220204T1200Z/
/00000.0.OT.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-
Including the cities of , Dahlonega, Gainesville, Calhoun, Rome,
Cleveland, and Cartersville
1145 AM EST Wed Feb 2 2022
...FLOOD WATCH REMAINS IN EFFECT FROM THURSDAY MORNING THROUGH
FRIDAY MORNING...
* WHAT...Flash flooding caused by other effects continues to be
possible.
* WHERE...Portions of north central Georgia, northeast Georgia and
northwest Georgia, including the following counties, in north
central Georgia, Cherokee, Dawson, Fannin, Forsyth, Gilmer, Hall,
Lumpkin, Pickens and Union. In northeast Georgia, Banks, Towns and
White. In northwest Georgia, Bartow, Catoosa, Chattooga, Dade,
Floyd, Gordon, Murray, Walker and Whitfield.
* WHEN...From Thursday morning through Friday morning.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia Thursday into Friday morning. Rainfall totals of one
to two inches with locally higher amounts are expected on
near saturated grounds. Localized flash flooding and quick
rises on creeks and streams will be possible.
- weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$315
WGUS62 KFFC 021908
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
208 PM EST Wed Feb 2 2022
GAZ030-031-041-031000-
/O.EXB.KFFC.FA.A.0002.220203T1200Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Polk-Paulding-Haralson-
Including the cities of
208 PM EST Wed Feb 2 2022
...FLOOD WATCH IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...A portion of northwest Georgia, including the following
counties, Haralson, Paulding and Polk.
* WHEN...From Thursday morning through Friday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia Thursday into Friday afternoon. Rainfall totals of
two to four inches with locally higher amounts are expected
on near saturated grounds. Localized flash flooding and quick
rises on creeks and streams will be possible.
- weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
GAZ001>009-011>016-019>024-031000-
/O.EXT.KFFC.FA.A.0002.220203T1200Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-
Including the cities of , Dahlonega, Gainesville, Calhoun, Rome,
Cleveland, and Cartersville
208 PM EST Wed Feb 2 2022
...FLOOD WATCH NOW IN EFFECT FROM THURSDAY MORNING THROUGH FRIDAY
AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central Georgia, northeast Georgia and
northwest Georgia, including the following counties, in north
central Georgia, Cherokee, Dawson, Fannin, Forsyth, Gilmer, Hall,
Lumpkin, Pickens and Union. In northeast Georgia, Banks, Towns and
White. In northwest Georgia, Bartow, Catoosa, Chattooga, Dade,
Floyd, Gordon, Murray, Walker and Whitfield.
* WHEN...From Thursday morning through Friday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia Thursday into Friday afternoon. Rainfall totals of
two to four inches with locally higher amounts are expected
on near saturated grounds. Localized flash flooding and quick
rises on creeks and streams will be possible.
- weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$092
WGUS62 KFFC 030901
FFAFFC
Flood Watch
National Weather Service Peachtree City GA
401 AM EST Thu Feb 3 2022
GAZ001>009-011>016-019>024-030-031-041-031645-
/O.CON.KFFC.FA.A.0002.220203T1200Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-Polk-Paulding-Haralson-
Including the cities of , Dahlonega, Gainesville, Calhoun, Rome,
Cleveland, and Cartersville
401 AM EST Thu Feb 3 2022
...FLOOD WATCH REMAINS IN EFFECT FROM 7 AM EST THIS MORNING THROUGH
FRIDAY AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central Georgia, northeast Georgia and
northwest Georgia, including the following counties, in north
central Georgia, Cherokee, Dawson, Fannin, Forsyth, Gilmer, Hall,
Lumpkin, Pickens and Union. In northeast Georgia, Banks, Towns and
White. In northwest Georgia, Bartow, Catoosa, Chattooga, Dade,
Floyd, Gordon, Haralson, Murray, Paulding, Polk, Walker and
Whitfield.
* WHEN...From 7 AM EST this morning through Friday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia today into Friday afternoon. Rainfall totals of one
to two inches with locally higher amounts up to 4 inches are
expected on near saturated grounds. Localized flash flooding
and quick rises on creeks and streams will be possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$978
WGUS62 KFFC 031912
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
212 PM EST Thu Feb 3 2022
GAZ032>034-042>045-052>055-066-067-041000-
/O.EXA.KFFC.FA.A.0002.000000T0000Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cobb-North Fulton-Gwinnett-Carroll-Douglas-South Fulton-DeKalb-Heard-
Coweta-Fayette-Clayton-Troup-Meriwether-
Including the cities of , Lawrenceville, Peachtree City, Newnan,
East Point, Marietta, Carrollton, Atlanta, Douglasville, and Decatur
212 PM EST Thu Feb 3 2022
...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of north central Georgia, northwest Georgia and
west central Georgia, including the following areas, in north
central Georgia, Clayton, Cobb, DeKalb, Douglas, Fayette,
Gwinnett, North Fulton and South Fulton. In northwest Georgia,
Carroll. In west central Georgia, Coweta, Heard, Meriwether and
Troup.
* WHEN...Through Friday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia and west central Georgia today into Friday afternoon.
Rainfall totals of one to two inches with locally higher
amounts up to 4 inches are expected on near saturated grounds
and urban areas. Localized flash flooding and quick rises on
creeks and streams will be possible.
- weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
GAZ001>009-011>016-019>024-030-031-041-041000-
/O.CON.KFFC.FA.A.0002.000000T0000Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-Polk-Paulding-Haralson-
Including the cities of , Dahlonega, Gainesville, Calhoun, Rome,
Cleveland, and Cartersville
212 PM EST Thu Feb 3 2022
...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central Georgia, northeast Georgia and
northwest Georgia, including the following counties, in north
central Georgia, Cherokee, Dawson, Fannin, Forsyth, Gilmer, Hall,
Lumpkin, Pickens and Union. In northeast Georgia, Banks, Towns and
White. In northwest Georgia, Bartow, Catoosa, Chattooga, Dade,
Floyd, Gordon, Haralson, Murray, Paulding, Polk, Walker and
Whitfield.
* WHEN...Through Friday afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
Georgia and west central Georgia today into Friday afternoon.
Rainfall totals of one to two inches with locally higher
amounts up to 4 inches are expected on near saturated grounds
and complex terrain. Localized flash flooding and quick rises
on creeks and streams will be possible.
- weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$060
WGUS62 KFFC 040523
FFAFFC
URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Watch
National Weather Service Peachtree City GA
1223 AM EST Fri Feb 4 2022
GAZ025-035-046>048-056>058-068>070-078-079-089-041330-
/O.EXA.KFFC.FA.A.0002.000000T0000Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Jackson-Barrow-Rockdale-Walton-Newton-Spalding-Henry-Butts-Pike-
Upson-Lamar-Harris-Talbot-Muscogee-
Including the cities of , Conyers, Covington, Columbus, and Griffin
1223 AM EST Fri Feb 4 2022
...FLOOD WATCH IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall is possible.
* WHERE...Portions of central Georgia, north central Georgia,
northeast Georgia and west central Georgia, including the
following counties, in central Georgia, Butts. In north central
Georgia, Barrow, Henry, Newton, Rockdale and Walton. In northeast
Georgia, Jackson. In west central Georgia, Harris, Lamar,
Muscogee, Pike, Spalding, Talbot and Upson.
* WHEN...Through this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will move across portions of north
and central Georgia overnight and into Friday afternoon.
Rainfall totals of one to two inches with locally higher
amounts up to 4 inches are expected on near saturated soils.
Localized flash flooding and quick rises on creeks and
streams will be possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$
GAZ001>009-011>016-019>024-030>034-041>045-052>055-066-067-041330-
/O.CON.KFFC.FA.A.0002.000000T0000Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-Polk-Paulding-Cobb-North Fulton-Gwinnett-Haralson-
Carroll-Douglas-South Fulton-DeKalb-Heard-Coweta-Fayette-Clayton-
Troup-Meriwether-
Including the cities of , Lawrenceville, Decatur, Dahlonega, Newnan,
Gainesville, Calhoun, East Point, Marietta, Rome, Carrollton,
Cleveland, Atlanta, Douglasville, Cartersville, and Peachtree City
1223 AM EST Fri Feb 4 2022
...FLOOD WATCH REMAINS IN EFFECT THROUGH THIS AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of north central Georgia, northeast Georgia,
northwest Georgia and west central Georgia, including the
following areas, in north central Georgia, Cherokee, Clayton,
Cobb, Dawson, DeKalb, Douglas, Fannin, Fayette, Forsyth, Gilmer,
Gwinnett, Hall, Lumpkin, North Fulton, Pickens, South Fulton and
Union. In northeast Georgia, Banks, Towns and White. In northwest
Georgia, Bartow, Carroll, Catoosa, Chattooga, Dade, Floyd, Gordon,
Haralson, Murray, Paulding, Polk, Walker and Whitfield. In west
central Georgia, Coweta, Heard, Meriwether and Troup.
* WHEN...Through this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will continue to move across portions
of north and central Georgia through this afternoon.
Additional rainfall amounts of to two inches with locally
higher amounts are possible on near saturated grounds and
complex terrain. Localized flash flooding and quick rises on
creeks and streams will be possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$142
WGUS62 KFFC 040841
FFAFFC
Flood Watch
National Weather Service Peachtree City GA
341 AM EST Fri Feb 4 2022
GAZ001>009-011>016-019>025-030>035-041>048-052>058-066>070-078-079-
089-041800-
/O.CON.KFFC.FA.A.0002.000000T0000Z-220204T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns-
Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee-
Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton-Gwinnett-
Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton-
Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Troup-
Meriwether-Pike-Upson-Lamar-Harris-Talbot-Muscogee-
Including the cities of , Griffin, Conyers, Lawrenceville, Decatur,
Dahlonega, Newnan, Gainesville, Calhoun, East Point, Columbus,
Marietta, Covington, Rome, Carrollton, Cleveland, Atlanta,
Douglasville, Cartersville, and Peachtree City
341 AM EST Fri Feb 4 2022
...FLOOD WATCH REMAINS IN EFFECT UNTIL 1 PM EST THIS AFTERNOON...
* WHAT...Flash flooding caused by excessive rainfall continues to be
possible.
* WHERE...Portions of central Georgia, north central Georgia,
northeast Georgia, northwest Georgia and west central Georgia,
including the following areas, in central Georgia, Butts. In north
central Georgia, Barrow, Cherokee, Clayton, Cobb, Dawson, DeKalb,
Douglas, Fannin, Fayette, Forsyth, Gilmer, Gwinnett, Hall, Henry,
Lumpkin, Newton, North Fulton, Pickens, Rockdale, South Fulton,
Union and Walton. In northeast Georgia, Banks, Jackson, Towns and
White. In northwest Georgia, Bartow, Carroll, Catoosa, Chattooga,
Dade, Floyd, Gordon, Haralson, Murray, Paulding, Polk, Walker and
Whitfield. In west central Georgia, Coweta, Harris, Heard, Lamar,
Meriwether, Muscogee, Pike, Spalding, Talbot, Troup and Upson.
* WHEN...Until 1 PM EST this afternoon.
* IMPACTS...Excessive runoff may result in flooding of rivers,
creeks, streams, and other low-lying and flood-prone locations.
* ADDITIONAL DETAILS...
- Areas of heavy rainfall will continue to move across portions
of north and central Georgia through this afternoon.
Additional rainfall amounts of up to one-half to one inch
with locally higher amounts are possible on saturated grounds
and complex terrain. Localized flash flooding and quick rises
on creeks and streams will be possible.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
You should monitor later forecasts and be prepared to take action
should Flash Flood Warnings be issued.
&&
$$460 WGUS62 KFFC 041742 FFAFFC Flood Watch National Weather Service Peachtree City GA 1242 PM EST Fri Feb 4 2022 GAZ001>009-011>016-019>025-030>035-041>048-052>058-066>070-078-079- 089-041845- /O.CAN.KFFC.FA.A.0002.000000T0000Z-220204T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Dade-Walker-Catoosa-Whitfield-Murray-Fannin-Gilmer-Union-Towns- Chattooga-Gordon-Pickens-Dawson-Lumpkin-White-Floyd-Bartow-Cherokee- Forsyth-Hall-Banks-Jackson-Polk-Paulding-Cobb-North Fulton-Gwinnett- Barrow-Haralson-Carroll-Douglas-South Fulton-DeKalb-Rockdale-Walton- Newton-Heard-Coweta-Fayette-Clayton-Spalding-Henry-Butts-Troup- Meriwether-Pike-Upson-Lamar-Harris-Talbot-Muscogee- Including the cities of , Griffin, Conyers, Lawrenceville, Decatur, Dahlonega, Newnan, Gainesville, Calhoun, East Point, Columbus, Marietta, Covington, Rome, Carrollton, Cleveland, Atlanta, Douglasville, Cartersville, and Peachtree City 1242 PM EST Fri Feb 4 2022 ...FLOOD WATCH IS CANCELLED... The Flash Flood Watch is cancelled for portions of central Georgia, north central Georgia, northeast Georgia, northwest Georgia and west central Georgia, including the following areas, in central Georgia, Butts. In north central Georgia, Barrow, Cherokee, Clayton, Cobb, Dawson, DeKalb, Douglas, Fannin, Fayette, Forsyth, Gilmer, Gwinnett, Hall, Henry, Lumpkin, Newton, North Fulton, Pickens, Rockdale, South Fulton, Union and Walton. In northeast Georgia, Banks, Jackson, Towns and White. In northwest Georgia, Bartow, Carroll, Catoosa, Chattooga, Dade, Floyd, Gordon, Haralson, Murray, Paulding, Polk, Walker and Whitfield. In west central Georgia, Coweta, Harris, Heard, Lamar, Meriwether, Muscogee, Pike, Spalding, Talbot, Troup and Upson. With rain moving south and east out of the watch area, the risk for flash flooding has come to an end. Rivers continue to respond to the recent heavy rainfall, so river flooding still remains a threat at this time. Please continue to heed remaining road closures. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flood watch went out at Feb 2, 1:12 AM EST, 2 hours 49 minutes earlier.
Area forecast discussion, Feb 2, 1:12 AM EST, 2 hours 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 112 AM EST Wed Feb 2 2022 .PREV DISCUSSION... /Issued 634 PM EST Tue Feb 1 2022/ ..Updated for 00Z Aviation Discussion... PREV DISCUSSION... /Issued 327 PM EST Tue Feb 1 2022/ Afternoon Area Forecast Discussion... SHORT TERM /Today through Wednesday/... Forecast remains on track with temps reaching into the mid 50s to low 60s across N Georgia, with central Georgia making it into the mid to upper 60s. Main story for the short term comes on Wednesday afternoon as CWA enters into SWly flow as frontal system approaches the area, with model guidance continual progging heaviest axis of precip just west of the CWA. With that however, QPF has trended up every so slightly, with highest totals across N and NW Georgia, between 1.5-2.0". With lack of recent rainfall and pockets of D0 across N Georgia, not anticipating a flood risk at this time, but if axis of deformation shifts more east, it could become something to monitor, particularly for more of the "flashy" river gages of NW GA. Taking a look in terms of instability, not much to write home about, with negligible SB/MUCAPE <100 j/kg, decided to leave thunder out of the grids for now. For more info on the main brunt of the system pushing in on Thursday, see the long term forecast discussion below. Morgan LONG TERM /Wednesday Night through Monday/... Active pattern for the fcst period with the first main influencing feature being the advancement of the open upper trough wave from the west and a translated sfc CPF progged for Thursday night into Friday. Have some increasing rain chances for the northern majority of the area during the day Thursday, then have more widespread likely to categorical overnight. While low level helicity and the bulk shear values are decently strong, the instability looks to be still limited and elevated so not expecting much in the way of strong convection but enough to have slight general thunder mention. Friday will have some continued rain chances pushing farther SE and the slight thunder potential could linger into parts of central GA before the front exits later in the day. QPF has had some adjustments but nothing too notable with the last update and should have storm totals generally ranging from a half inch in the SE to 2-3 inches in parts of the north. Second main focus is a less confident situation given some lack of consistency/consensus between the guidance along with some run- to-run inconsistency as there could be an upper shortwave with overrunning moisture against a wedge for Saturday into Sunday. There is some possibility for some mixed p-types in the north for Saturday night if the wedge is cold enough along and given some potentially supportive progged thermal profiles, but we have plenty of time to assess this. Baker && .AVIATION... 06Z Update... VFR conditions will slowly deteriorate to MVFR after 22Z, and IFR by 06Z on the 3rd. East winds will continue to prevail, generally 5-10kts with gusts to 20kts this afternoon. The chance for rain will increase after 00Z mainly over ATL area. //ATL Confidence...06Z Update... Medium to high confidence all elements. Atwell && .PRELIMINARY POINT TEMPS/POPS... Athens 59 49 69 58 / 10 40 40 80 Atlanta 60 51 69 55 / 20 40 50 80 Blairsville 50 42 59 50 / 40 70 80 90 Cartersville 59 49 68 50 / 50 60 70 90 Columbus 70 55 75 58 / 10 20 30 80 Gainesville 54 46 65 56 / 30 60 60 80 Macon 71 54 77 61 / 5 10 20 60 Rome 60 51 68 48 / 60 70 80 90 Peachtree City 65 52 71 56 / 20 40 40 80 Vidalia 70 56 77 61 / 0 5 5 30 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Atwell LONG TERM....Baker AVIATION...Atwell
Hazardous weather outlook, Feb 1, 8:35 PM EST, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 835 PM EST Tue Feb 1 2022 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030145- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 835 PM EST Tue Feb 1 2022 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Thursday night into Friday afternoon a cold front is expected to push through the forecast area with periods of heavy rainfall. Rainfall totals of 1-3 inches are expected, with locally higher amounts possible across north Georgia. Some localized flooding or isolated flash flooding could occur, especially around creeks, small streams, areas that are urbanized, low-lying or have poor drainage. Isolated thunderstorms will also be possible Thursday night into Friday with some gusty winds possible. Saturday night into Sunday rainfall will return to the area with up to half of an inch of precipitation possible. Flurries will be possible across north Georgia early Sunday morning with little to no accumulations expected. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 2, 3:29 AM EST | Flood Watch | FFC | Banks, Bartow, Catoosa, Chattooga, Cherokee, Dade and 15 more | 20 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.